MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be submitted upon completion.
 
Event or Problem Description
It was reported that during treatment of a lesion in the left external iliac artery the advance 35 lp low profile balloon burst.The approach was ipsilateral from the left common femoral artery, described as having severe calcification extending from the common femoral artery to the external iliac artery.The balloon was inflated to 10 atmospheres when the burst occurred.The direction of burst is unknown.Another manufacturer's balloon, the "mustang/bsj," was used to successfully complete the procedure.No adverse events have been reported regarding this occurrence.
 
Additional Manufacturer Narrative
Corrected information: report source: foreign, user facility, company representative.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 35 lp low profile balloon catheter was returned for investigation.Catheter was smooth, clean and not damaged.4 pinhole leaks noted at approximately 4.5cm from the distal end (middle of balloon).The balloon length measured within specifications at 7mm.The balloon did not burst.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.There was a severe calcification per the physician.Although the balloon did not rupture on the calcification, it is feasible to suggest the calcification may have contributed to the pinholes.Per the ifu, "the balloon is manufactured from an extra-thinwall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage." based upon the information provided, the characteristics displayed, and examination of the returned device, it is plausible to suggest that this incident was human anatomy related.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6751976
Report Number1820334-2017-02104
Device Sequence Number725216
Product Code DQY
UDI-Device Identifier10827002523477
UDI-Public(01)10827002523477(17)180218(10)5661001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-6-8.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1